MAUDE Adverse Event Report: ABBOTT VASCULAR INC. SUPERA; STENT, SUPERFICIAL FEMORAL ARTERY

ABBOTT VASCULAR INC. SUPERA; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number S-55-040-120-P6
Medical Device Problem Codes Entrapment of Device (1212); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure performed was to treat a left tibioperoneal trunk that is 90% stenosed.The vessel was prepped with an unspecified 5x40mm balloon inflated to 6 atmospheres.A 5.5x40mm supera peripheral self-expanding stent (ses) was deployed; however, when attempting to remove the supera delivery system under fluoroscopy, resistance was felt.The stent was observed to be contained in the sheath and could not be removed from the sheath.The stent was withdrawn slowly by pulling the sheath back, and then cutting the sheath outside the body, piece by piece to remove the stent.The lesion was re-wired and exchanged with a 6x11 sheath which was exchanged again with a 6x45 sheath.A new supera and was used successfully to complete the procedure.There was no adverse patient sequela and no clinically significant delay in procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
Visual inspection was performed on the returned device.The reported activation failure could not be replicated in a testing environment due to the condition of the returned device.The reported entrapment of device could not be replicated in a testing environment as it was based on operational context.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Based on the reported information and the observations from the returned analysis, the investigation determined that the reported complaints and unexpected medical intervention appear to be related to operational context.In this case, it is likely that the stent was inadvertently deployed onto the introducer sheath such that it became entrapped, and difficulty was experienced when attempts to remove the supera delivery system.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
SUPERA
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21928422
Report Number2024168-2025-04422
Device Sequence Number18410347
Product Code NIP
UDI-Device Identifier08717648226069
UDI-Public(01)08717648226069(17)260930(10)4102861
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model NumberS-55-040-120-P6
Device Catalogue NumberS-55-040-120-P6
Device Lot Number4102861
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2025
Supplement Date Received by Manufacturer06/09/2025
Initial Report FDA Received Date04/29/2025
Supplement Report FDA Received Date07/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown